Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 52, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 28, 2017, 7:08 PM CDT for Webb County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2017, 7:08 PM CDT (00:08 UTC)
- Expired
- May 28, 2017, 8:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 154 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 7:12 PM CDT | HAIL 1.75 | 7 W La Esperanza Ranch, TX | SOCIAL MEDIA REPORT WITH PICTURE OF GOLF BALL HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1948 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
341
WUUS54 KCRP 290008
SVRCRP
TXC479-290100-
/O.NEW.KCRP.SV.W.0052.170529T0008Z-170529T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
708 PM CDT SUN MAY 28 2017
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Northwestern Webb County in south central Texas...
* Until 800 PM CDT
* At 708 PM CDT, a severe thunderstorm was located 7 miles southwest
of La Esperanza Ranch Airport, or 19 miles west of Encinal, moving
southwest at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Las Tiendas, La Esperanza Ranch Airport and Botines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2798 9993 2818 9974 2817 9941 2773 9947
2785 9989 2786 9990 2788 9991 2790 9989
2791 9990 2792 9992 2794 9993 2794 9994
TIME...MOT...LOC 0008Z 044DEG 19KT 2802 9968
HAIL...1.75IN
WIND...60MPH
$$
TMT1 follow-up statement
731
WWUS54 KCRP 290039
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
739 PM CDT SUN MAY 28 2017
TXC479-290100-
/O.CON.KCRP.SV.W.0052.000000T0000Z-170529T0100Z/
Webb TX-
739 PM CDT SUN MAY 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN WEBB COUNTY...
At 739 PM CDT, a severe thunderstorm was located 9 miles northwest of
Las Tiendas, or 24 miles west of Encinal, moving southwest at 15 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Las Tiendas, La Esperanza Ranch Airport and Botines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2798 9993 2818 9974 2817 9941 2773 9947
2785 9989 2786 9990 2788 9991 2790 9989
2791 9990 2792 9992 2794 9993 2794 9994
TIME...MOT...LOC 0039Z 048DEG 12KT 2797 9975
HAIL...2.00IN
WIND...60MPH
$$
WagnerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:51 PM CDT, 17 minutes earlier.
Area forecast discussion, May 28, 6:51 PM CDT, 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 651 PM CDT Sun May 28 2017 .DISCUSSION...See Aviation section for 00Z TAFs. && .AVIATION...Most of the strong convection has remained along the frontal boundary from south of Del Rio to north of Austin. But storms have formed in the past hour ahead of the front northwest and southwest of Cotulla. Expect frontal boundary will slowly push southward toward the region later tonight. Prefer the 12Z NAM and latest Texas Tech WRF for timing of convection moving into the Brush Country during the evening hours and reaching the coastal sites during the overnight hours. Before storms arrive, MVFR ceilings over the Coastal Bend will move inland this evening and cover all of the coastal plains by 02Z. Will show possibility of IFR vsbys with storms later this evening into the overnight hours with better chance for strong to severe storms affecting the western Brush Country/LRD area this evening. Confidence in the forecast decreases for Monday. All will depend on where frontal boundary/outflow boundary from overnight convection winds up stalling. Some of the models show the boundary stalling along the coast while other models show the boundary pushing through the area. This would likely lead to less of a chance for convection for Monday afternoon. && .PREVIOUS DISCUSSION... /Issued 346 PM CDT Sun May 28 2017/ SHORT TERM (Tonight through Monday)... A weak cold front currently moving into EWX's CWA is progged to stall across South TX tonight and Monday and interact with abundant moisture to produce numerous shra/tsra's. Confidence is high that it will rain some where in the CWA later tonight and Mon, however there remains uncertainty with where the heaviest rainfall will be located. In addition, there is a slight risk of severe storms across the western CWA. Am expecting convection to begin entering the NW CWA sometime between 02Z-06Z with the possibility of severe storms. Then as the convection heads S and SE, the system will become more of a heavy rain event. The highest pops shift east late tonight into early Mon morning with convection becoming more elevated behind the front. The front is progged to stall across S TX through Mon, draped approx from south of LRD to ALI to around or just S of VCT. With low level moisture convergence across the area, continued mod CAPE values, and abundant moisture, rain chances are expected through out the day. However, if the convection tonight becomes more organized with a better push southward and toward the coast, the airmass may become more stabilized by Mon afternoon and dimish rain chances, especially northern and western areas. As a compromise, changed the weather grid from heavy rain to mod rain for Mon afternoon along with lower QPF. There may be localized flooding, but given the high FFG values, and uncertainty as to where the heaviest rainfall will ultimately end up, (some mesoscale models show heaviest rainfall moving into the gulf and others show the precip moving SW into Mex and BRO's CWA) am not expecting widespread flooding at this time. LONG TERM (Monday night through Saturday)... Main issue is how to handle the rain chances through the period, as this is not an easy forecast concerning that. What makes it even more challenging is that things have been dry over portions of our area and do not want to excite people with high QPF values especially with the uncertainty after Monday, but the models are going rather wet. Climatology speaking, often when we have an MCS come through in the morning (like the potential on Monday) it takes time for the atmosphere to reload here, especially since it appears that there will be some weak ridging on Tuesday. However, it is not certain an MCS will move across and there could still be enough moisture/boundaries around Monday evening (especially near the coast) where convection can linger. Thus, for Monday night, will go chance POPs all but NW (slight chance where the atmosphere should be more stable) and proximate to ridge. For Tuesday, will maintain chance POPs with the airmass still rather moist but caveat is that the weak upper ridging could have rain more isolated in spots. Looks like another reasonable shot of rain on Wednesday with the approach of an upper low and moisture/PWATs above 1.5 inches. By late Friday the best portion of the upper trough is more north or northeast, and this should begin to limit the rain chances for the upcoming weekend. Not that the forecast will not have rain in, but will low- end POPs for the weekend (20-30 percent). In short, there is a lot of uncertainty in this forecast package with respect to timing of rain, but feel more confident with rain Wednesday through Thursday night, then gradually diminishing chances after that. Plenty of time to adjust this forecast. Concerning temperatures, pretty much went with a blend of consensus raw forecast for highs Tuesday. For lows Monday night and Tuesday night, went with blend of MOS and raw blend (but a bit on the cooler side). Wednesday through Sunday pretty much kept the Superblend due to uncertainty in forecast and in keeping with ISC collaboration techniques. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 77 83 72 85 74 / 60 80 40 40 20 Victoria 74 80 70 86 72 / 70 80 30 40 20 Laredo 74 84 71 87 72 / 80 80 20 40 20 Alice 75 84 69 87 72 / 70 80 30 40 20 Rockport 77 82 74 84 75 / 60 80 40 40 20 Cotulla 73 84 69 87 72 / 80 60 20 30 20 Kingsville 77 85 70 86 73 / 60 80 40 40 20 Navy Corpus 78 81 74 84 76 / 60 80 40 40 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TMT/89...AVIATION
Hazardous weather outlook, May 28, 5:27 AM CDT, 13 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 527 AM CDT Sun May 28 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-291030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 527 AM CDT Sun May 28 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Heat index values of 105 to 109 degrees are expected today across the Brush Country and Rio Grande Plains. Thunderstorms chances increase this evening into tonight across South Texas. A few storms could be strong to severe over northwest parts of the area. A heavy rainfall threat may also develop across the region overnight, resulting in localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous thunderstorms will be possible across the region Monday, with moderate to heavy rainfall possible with these storms. More scattered thunderstorms are possible across the region through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, May 28, 7:03 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 703 PM CDT SUN MAY 28 2017 TXZ239-290045- Webb- 703 PM CDT SUN MAY 28 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WEBB COUNTY... At 702 PM CDT, a strong thunderstorm was located near La Esperanza Ranch Airport, or 13 miles northwest of Encinal. The storm is nearly stationary. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... La Esperanza Ranch Airport. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2820 9976 2820 9945 2802 9944 2795 9977 TIME...MOT...LOC 0002Z 091DEG 1KT 2812 9955 CB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:03 PM CDT | Special Weather Statement | CRP | Dimmit | 42 min |
| May 28, 7:50 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 40 min |
| May 28, 8:28 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 27 min |
| May 28, 8:54 PM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| May 28, 9:16 PM CDT | Special Weather Statement | CRP | La Salle | 29 min |
| May 28, 9:54 PM CDT | Special Weather Statement | CRP | La Salle | 36 min |
| May 28, 10:29 PM CDT | Special Weather Statement | CRP | La Salle | 31 min |
| May 28, 10:30 PM CDT | Areal Flood Advisory | CRP | La Salle | 2 hr |
| May 28, 11:00 PM CDT | Special Weather Statement | CRP | La Salle | 30 min |
| May 28, 11:16 PM CDT | Special Weather Statement | CRP | Webb | 29 min |
| May 28, 11:39 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 51 min |
| May 28, 11:48 PM CDT | Areal Flood Advisory | CRP | Webb | 117 min |
| May 29, 12:03 AM CDT | Special Weather Statement | CRP | McMullen | 27 min |
| May 29, 12:09 AM CDT | Special Weather Statement | CRP | Goliad | 36 min |
| May 29, 12:11 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 49 min |
| May 29, 12:29 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 16 min |
| May 29, 12:54 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Webb | 36 min |
| May 29, 1:17 AM CDT | Tornado Warning | CRP | Duval | 17 min |
| May 29, 1:23 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 41 min |
| May 29, 1:33 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 117 min |
| May 29, 1:38 AM CDT | Flash Flood Watch | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 4 hr |
| May 29, 1:41 AM CDT | Special Weather Statement | CRP | San Patricio | 34 min |
| May 29, 1:50 AM CDT | Special Weather Statement | CRP | Nueces | 25 min |
| May 29, 1:59 AM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 2 hr |
| May 29, 2:08 AM CDT | Special Weather Statement | CRP | Jim Wells, Kleberg | 37 min |
| May 29, 2:14 AM CDT | Special Marine Warning | CRP | 61 min | |
| May 29, 2:19 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 29, 2:19 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg, Nueces | 41 min |
| May 29, 2:26 AM CDT | Special Weather Statement | CRP | Nueces, San Patricio | 34 min |
| May 29, 2:30 AM CDT | Special Marine Warning | CRP | 60 min | |
| May 29, 2:34 AM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
| May 29, 2:34 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces, San Patricio | 41 min |
| May 29, 2:54 AM CDT | River Flood Warning | CRP | Nueces | 35 hr |
| May 29, 2:58 AM CDT | Special Marine Warning | CRP | 2 hr | |
| May 29, 3:01 AM CDT | Special Weather Statement | CRP | Kleberg | 29 min |
| May 29, 3:11 AM CDT | Special Marine Warning | CRP | 34 min | |
| May 29, 3:15 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces, San Patricio | 45 min |
| May 29, 3:18 AM CDT | Tornado Warning | CRP | Kleberg | 27 min |
| May 29, 3:37 AM CDT | Special Marine Warning | CRP | 53 min | |
| May 29, 4:16 AM CDT | Special Marine Warning | CRP | 89 min | |
| May 29, 4:31 AM CDT | Special Marine Warning | CRP | 59 min | |
| May 29, 5:15 AM CDT | Areal Flood Warning | CRP | Nueces | 2 hr |
| May 29, 5:42 AM CDT | Special Marine Warning | CRP | 63 min | |
| May 29, 7:56 AM CDT | Small Craft Advisory | CRP | 42 min | |
| May 29, 8:35 AM CDT | Wind Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 3 hr |
| May 29, 8:38 AM CDT | Gale Warning | CRP | 2 hr | |
| May 29, 8:38 AM CDT | Small Craft Advisory | CRP | 7 hr | |
| May 29, 9:02 AM CDT | Coastal Flood Warning | CRP | Aransas, Calhoun, Kleberg, Nueces | 4 hr |
| May 29, 9:02 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 9 hr |
| May 29, 11:23 AM CDT | Gale Warning | CRP | 97 min | |
| May 29, 11:23 AM CDT | Small Craft Advisory | CRP | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.